Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 33, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 29, 2001, 8:38 AM EDT for Preston County, Tucker County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 8:38 AM EDT (12:38 UTC)
- Expired
- Jul 29, 2001, 2:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Preston County, WV, Tucker County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 291240 FFWPBZ WVC077-093-291830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 838 AM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... PRESTON COUNTY IN WEST VIRGINIA TUCKER COUNTY IN WEST VIRGINIA * UNTIL 230 PM EDT * AT 834 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED ANOTHER AREA OF HEAVY PRECIPITATION ACROSS EAST CENTRAL OHIO...MOVING TOWARD THE WARNING AREA. FLASH FLOODING HAS ALREADY BEEN REPORTED ACROSS NUMEROUS STREAMS AND CREEKS IN BOTH PRESTON AND TUCKER COUNTIES. ANY ADDITIONAL HEAVY RAINFALL WILL FURTHER COMPOUND THE SITUATION...CREATING ADDITIONAL FLOODING PROBLEMS. * OTHER LOCATIONS IN THE WARNING INCLUDE...ST GEORGE...THOMAS... PARSONS...ROWLESBURG...TERRA ALTA...AND SOUTHERN PORTIONS OF PRESTON COUNTY INCLUDING THE BUFFALO CREEK AREA. <<CALL TO ACTION>>THOSE LIVING ALONG STREAMS AND CREEKS SHOULD CONTINUE TO MONITOR THIS DANGEROUS SITUATION. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADWAYS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:50 AM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jul 29, 2:50 AM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 AM EDT SUN JUL 29 2001 FORECAST QUESTION FOR THIS PACKAGE IS DETERMINING NORTHWARD EXTENT OF HEAVY RAIN THREAT. SAT LOOP/RADAR SHOW -SHRA/-TSRA CURRENTLY REMAINING MSTLY S OF MASON-DIXON LINE. SO FAR PRECIP AMOUNTS HAVE BEEN FAIRLY LIGHT ACRS MUCH OF THIS AREA...GENERALLY RANGING AROUND 0.25 INCHES. HOWEVER...AMBER ESTIMATES AND RAIN GAGE READINGS OVER TUCKER COUNTY WV SHOW SEVERAL REPORTS OF BETWEEN 0.50-1.16 INCHES OVER THE PAST SIX HOURS. LOOKING AT MODELS...THEY ALL CONT TO TREND BULK OF HEAVIEST PRECIP FARTHER SOUTH WITH 00Z RUN. HOWEVER...MODEL LAYER OMEGAS STILL SUPPORT HEAVIER PRECIP ACRS SRN TIER OF COUNTIES AS H5 S/W PASSES OVER AREA. GIVEN THIS...WL GO AHEAD AND HOIST FFA FOR NRN WV COUNTIES ALG WITH GARRETT CO MD. THANKS CRW FOR COORD! FOR RMDR OF CWA...WL BACK OFF ON CURRENT POPS TO CHC FOR NRN SECTIONS...LIKELY FOR SWRN PA...AND CATEGORICAL FOR FFA AREA. BY TONIGHT...SFC LOW PUSHES OFF EAST COAST AND RIDGE BUILDS INTO AREA FM NE. WL INCLUDE LO CHC POPS FOR MOST AREAS FOR EVENING SHRA AS ANOTHER H5 S/W DROPS ACRS REGION...OTWS WL KEEP M/C. FOR MONDAY...SHD SEE A RETURN TO P/S CONDS FOR AREA AS H5 RIDGE BUILDS IN FM WEST. LOOKING AT EXTNDD...00Z AVN SHOWS H5 RIDGE IN CONTROL THRU MIDWEEK SO CURRENT DRY FORECAST LOOKS GOOD. COULD SEE SOME TSRA FOR THURS PM AS NEXT FRONT APCHS FM W BUT FOR THIS PKG WL GO WITH CONTINUITY OF DRY FCST AND HOLD OFF ON PRECIP TIL FRIDAY. STRAGER .PBZ... MD...FLASH FLOOD WATCH UNTIL 400 PM TODAY FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...FLASH FLOOD WATCH UNTILL 400 PM TODAY FOR ZONES WVZ012... WVZ021>023...WVZ041.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:20 AM EDT | Flash Flood Warning | PBZ | Tucker | 4 hr |
| Jul 29, 2:30 PM EDT | Flash Flood Warning | PBZ | Preston, Tucker | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.